MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI HUMAN CHORIONIC GONADOTROPIN (HCG); HUMAN CHORIONIC GONADOTROPIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI HUMAN CHORIONIC GONADOTROPIN (HCG); HUMAN CHORIONIC GONADOTROPIN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center (ccc) to report elevated immulite 2000 xpi hcg results for a patient sample compared to repeat results using the same instrument and an alternate method (atellica im analyzer).Quality control (qc) was in range at the time of testing.The limitations section of the instructions for use states: "for diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings." siemens is investigating.
 
Event or Problem Description
The customer observed falsely elevated immulite 2000 xpi human chorionic gonadotropin (hcg) results on one patient sample.The sample was retested on the same day using the same instrument and an alternate method (atellica im analyzer) and results were lower.On a different day, the customer retested the same sample with immulite 2000 xpi hcg and the alternate method and all results were low.A new sample was drawn and tested a few days later with immulite 2000 xpi hcg and the alternate method and results were low.The initial elevated results were not reported to the physician(s).The lower repeat results were believed to be correct and were reported to the physician.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated hcg results.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2022-00237 initial report on 2022-08-18.Additional information: 2022-10-13.Siemens evaluated the sample level sense data and the reagent level sense data for the sample in question (sample id: (b)(6).Evaluation of the sample and reagent level sense data does not show any aberrant level sensing that would indicate a liquid level sensing problem.Evaluation of the instrument error log does not indicate any errors for the date of the event.Evaluation of the instrument support data does not indicate a conclusive probable cause as to what may have contributed to the questionably high hcg patient sample results, from an instrument perspective.Additional information: 2022-10-28.Siemens has concluded the investigation for an outside of the united states (ous) customer observation of falsely elevated discordant results on a patient sample tested with immulite 2000 xpi human chorionic gonadotropin (hcg) kit lot: 472, compared to lower retest results.The patient sample initially resulted 22 miu/ml on (b)(6) 2022 and 25.3 miu/ml when repeated on the same system less than an hour later.This was the only patient sample tested on the immulite 2000 xpi on this date.Bio-rad immunoassay plus qc (control lot: 85280) was tested on this day and was in range.The sample was repeated on an atellica im with a lower result of 0.6 miu/ml.The sample was retested for hcg on (b)(6) 2022 on both the immulite 2000 xpi and atellica im instruments and the results were <1 miu/ml.The lower repeat values were reported as being clinically accurate.Another draw from the same patient resulted <1 miu/ml on both platforms.Instrument files were received for this event and have been reviewed by siemens.Evaluation of the sample and reagent level sense data does not show any aberrant level sensing that would indicate a liquid level sensing problem.Evaluation of the instrument error log does not indicate any errors for the date of the event.Evaluation of the instrument support data does not indicate a conclusive probable cause as to what may have contributed to the questionably high hcg patient sample results, from an instrument perspective.Siemens is unable to rule out preanalytical variables and/or sample handling as the cause of the discordant results.Based on the investigation results, immulite 2000 xpi hcg kit lot: 472 is performing as intended.A potential product performance issue has not been identified.The customer is operational.In section h6, investigation finding and investigation conclusion codes were updated based on the investigation results.

Brand Name
IMMULITE 2000 XPI HUMAN CHORIONIC GONADOTROPIN (HCG)
Common Device Name
HUMAN CHORIONIC GONADOTROPIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
gwynedd, llanberis LL55 4EL
UK  LL55 4EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
gwynedd, llanberis LL55 4EL
UK   LL55 4EL
Manufacturer Contact
stacy loukos
333 coney street
east walpole, MA 02032
3392064073
MDR Report Key15252602
Report Number1219913-2022-00237
Device Sequence Number14905160
Product Code DHA
UDI-Device Identifier00630414961149
UDI-Public00630414961149
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K990222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberN/A
Device Catalogue Number10381194
Device Lot Number472
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale